Alert archive / Texas / Red Flag Warnings in 2006

Red Flag Warning 26, NWS Amarillo, TX

April 14, 200620 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this red flag warning at Apr 14, 2006, 3:20 PM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Apr 15, 2006, 9:00 AM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 14, 2006, 3:20 PM CDT (20:20 UTC)
In effect from
Apr 15, 2006, 9:00 AM CDT
Expired
Apr 15, 2006, 9:13 PM CDT
In force
12 hr
Issued by
NWS Amarillo, TX
All 23 counties

Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2006-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 62 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2006-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
62 J/kg
Mixed-layer CIN
-389 J/kg
Mixed-layer LCL
2186 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 14, 2:50 PM CDT, 30 minutes earlier.

Area forecast discussion, Apr 14, 2:50 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
250 PM CDT FRI APR 14 2006

.DISCUSSION...A LONE THUNDERSTORM HAS DEVELOPED NEAR CANADIAN THIS
AFTERNOON BUT IS QUICKLY MOVING TO THE EAST INTO OKLAHOMA.  HAVE
KEPT FORECAST DRY OVERNIGHT AS INITIAL DISTURBANCE ALOFT SHOULD BE
EAST OF THE FORECAST AREA AFTER 00Z.  HOWEVER...DID RETAIN LOW POPS
IN GRIDS FOR THE FAR WEST.  MORE POTENT SHORTWAVE TROF TO MOVE
ACROSS THE DESERT SOUTHWEST OVERNIGHT AND ACROSS INTO THE PLAINS
TOMORROW.  WITH SURFACE LOW BOMBING OUT ACROSS THE CENTRAL PLAINS...
STRONG WESTERLY WINDS WILL MIX DOWN TO THE SURFACE AND SHOVE THE
DRY LINE WELL EAST OF THE PANHANDLES.  THE STRONGER WINDS ALOFT WILL
PUSH WIND SPEEDS UP TO 25-35KTS (WITH GUSTS OF 50 MPH) DURING THE
DAY AND WILL REQUIRE A WIND ADVISORY FROM 8AM TO 7PM SATURDAY. WITH
AFTERNOON TEMPS WARMING INTO THE 80S AGAIN...RH VALUES WILL PLUMMET
TO AROUND 10 PERCENT. COMBINED WITH THE STRONG WINDS...FIRE DANGER
WILL BE EXTREMELY CRITICAL.  HAVE UPGRADED THE PREVIOUS FIRE
WEATHER WATCH TO A RED FLAG WARNING FROM 9AM TO 10PM.

WINDS WILL WEAKEN DURING THE EVENING HOURS AS A SURFACE TROF MOVES
INTO THE PANHANDLES.  THIS WEAK BOUNDARY WILL ACT MAINLY AS A WIND
SHIFT FOR SUNDAY MORNING AND SHOULD HAVE LITTLE EFFECT ON TEMPS.
LEE-SIDE TROF TO REDEVELOP BY SUNDAY EVENING WITH A RETURN TO
SOUTHERLY FLOW.  THIS WILL CONTINUE THROUGH MONDAY WITH SOUTHWEST
WINDS INCREASING.  THIS WILL INCREASE FIRE DANGER ON MONDAY WHERE RED
FLAG CONDITIONS ARE QUITE POSSIBLE.  THE NEXT FRONT IS STILL PROGGED
TO AFFECT THE AREA MONDAY NIGHT/EARLY TUESDAY.  H85 TEMPS COOL
QUITE A BIT BUT SKIES WILL REMAIN MOSTLY CLEAR AND SURFACE TEMPS
STILL LOOK TO BE AT OR SLIGHTLY ABOVE NORMAL.  COOL MORNING IN STORE
FOR WEDNESDAY WITH LOWS POSSIBLY DIPPING INTO THE MID 30S.  DEPARTED
LITTLE FROM MEX FOR THE REMAINDER OF THE PERIOD AS SOLUTION REMAINS
CONSISTENT FOR PAST FEW DAYS...SHOWING ANOTHER COLD FRONT MOVING
INTO THE AREA EARLY THURSDAY.

IN SUMMARY...VERY WINDY WITH CRITICAL FIRE DANGER ON SATURDAY.
LIGHTER WINDS...BUT STILL WARM ON SUNDAY BEFORE INCREASING TEMPS/FIRE
DANGER ON MONDAY.  COLD FRONTS EARLY TUESDAY AND EARLY THURSDAY WITH
WEAK LEE-SIDE TROFFING IN BETWEEN.  TEMPS WELL ABOVE NORMAL THROUGH
MONDAY...COOLING CLOSER TO NORMAL VALUES BEGINNING ON TUESDAY.

24/MJ

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                61  85  51  85 /   0   0   0   0
BEAVER OK                  63  89  48  85 /   0   0   0   0
BOISE CITY OK              54  84  47  84 /   0   0   0   0
BORGER TX                  66  90  55  89 /   0   0   0   0
BOYS RANCH TX              61  86  49  88 /   0   0   0   0
CANYON TX                  61  84  49  86 /   0   0   0   0
CLARENDON TX               64  89  51  90 /   0   0   0   0
DALHART TX                 55  84  46  84 /   0   0   0   0
GUYMON OK                  62  88  47  86 /   0   0   0   0
HEREFORD TX                61  84  49  83 /   0   0   0   0
LIPSCOMB TX                65  90  48  86 /  10   0   0   0
PAMPA TX                   63  88  54  87 /   0   0   0   0
SHAMROCK TX                65  89  53  89 /  10   0   0   0
WELLINGTON TX              66  91  54  90 /  10   0   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 8 AM SATURDAY TO 7 PM SATURDAY FOR THE
     FOLLOWING ZONES: BEAVER...CIMARRON...AND TEXAS.

     RED FLAG WARNING FROM 9 AM SATURDAY TO 11 PM SATURDAY FOR THE
     FOLLOWING ZONES: BEAVER...CIMARRON...AND TEXAS.

TX...RED FLAG WARNING FROM 9 AM SATURDAY TO 11 PM SATURDAY FOR THE
     FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...
     DALLAM...DEAF SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...
     HEMPHILL...HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...
     OLDHAM...POTTER...RANDALL...ROBERTS...SHERMAN...AND
     WHEELER.

     WIND ADVISORY FROM 8 AM SATURDAY TO 7 PM SATURDAY FOR THE
     FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...
     DALLAM...DEAF SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...
     HEMPHILL...HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...
     OLDHAM...POTTER...RANDALL...ROBERTS...SHERMAN...AND
     WHEELER.

&&

24/02
Hazardous weather outlook, Apr 14, 1:00 PM CDT, 2 hours 20 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT FRI APR 14 2006

OKZ001>003-TXZ001>020-151100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT FRI APR 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THE COMBINATION OF UNSEASONABLY WARM TEMPERATURES...SOUTHWEST WINDS
OF 15 TO 20 MPH WITH SOME HIGHER GUSTS...AND MINIMUM RELATIVE
HUMIDITIES IN THE 15 TO 25 PERCENT RANGE WILL RESULT IN ELEVATED
FIRE WEATHER CONDITIONS THIS AFTERNOON ACROSS MUCH OF THE OKLAHOMA
AND TEXAS PANHANDLES.

.DAYS TWO THROUGH SEVEN...

THE COMBINATION OF WEST WINDS IN THE 25 TO 35 MPH RANGE WITH GUSTS TO
AROUND 50 MPH...UNSEASONABLY WARM TEMPERATURES...AND MINIMUM
RELATIVE HUMIDITIES BELOW 15 PERCENT WILL LEAD TO CRITICAL FIRE
WEATHER CONDITIONS ON SATURDAY. THEREFORE...A FIRE WEATHER WATCH
REMAINS IN EFFECT FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES FROM
SATURDAY MORNING THROUGH SATURDAY EVENING. ALSO...A WIND ADVISORY
WILL LIKELY BE REQUIRED ON SATURDAY AS WELL ACROSS THE OKLAHOMA AND
TEXAS PANHANDLES DUE TO THE EXPECTED WINDS.

IN ADDITION...ELEVATED FIRE WEATHER CONDITIONS ARE ANTICIPATED
AGAIN ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

FIREFIGHTERS AND EMERGENCY RESPONDERS ACROSS ALL OF THE OKLAHOMA
AND TEXAS PANHANDLES SHOULD PREPARE FOR DANGEROUS FIRE WEATHER
CONDITIONS ON SATURDAY.

ANDRADE

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 3:31 PM CDTWind AdvisoryAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more27 hr

Nearby

Red Flag Warnings in Texas, 2006Red Flag Warnings in Oklahoma, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.